MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY LUMBAR CATHETER KIT, OPEN TIP, 84 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY LUMBAR CATHETER KIT, OPEN TIP, 84 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 44406
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the lumbar peritoneal (lp) shunt system was implanted in (b)(6) 2016.According to the report, the physician suspected that the lumbar vertebra catheter was occluded.Reportedly, since the physician considered the event was a product malfunction issue, a revision was performed to replace the product with another manufacturer's device.At the time of the report, the patient's status was alive-no injury.
 
Additional Manufacturer Narrative
Approximately 28 cm of the lumbar catheter was returned.The returned catheter was patent and met the requirements for leak testing.Therefore the conditions of this complaint could not be verified by laboratory personnel.Proteinaceous debris was noted in the interior and exterior of the catheter.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
LUMBAR CATHETER KIT, OPEN TIP, 84 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6828182
Report Number2021898-2017-00463
Device Sequence Number16273173
Product Code JXG
UDI-Device Identifier00613994653352
UDI-Public00613994653352
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number44406
Device Lot NumberE00350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;